Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hand numbness and muscle pain
Dec 10, 2006

Hello Dear Doctors:

Thank you very much for this amazing website. The job done here is fantastic and i assume very helpfull to many more like me. I am 31 years old, i was diagnosed on June this year as HIV+. I started HAART in a combination of lexiva, truvada and norvir, at the beginning of August. Mild side effects and feeling great. Although lately for the last 4 weeks or so, i have been waking up every morning ( or any other time i fall asleep and then wake up ) initially with pain in my hands, both. Like joint pain and an a weird sensation of somehow numbness but mostly it feels like if my skin is to tight and small for my hands. I stretch them a lot and after a while its gone. I have been experiencing also muscle pain in my back, upper and lower parts, as well as short but painfull muscle spams in my lower back. Plus a few migraines that pull my neck muscles quite tight. By now, the actual joint pain from my hands is gone but that tight feeling and numbness prevails. Can you please comment on this symptoms and tell me if i should make an appointment with my provider very soon?

Response from Dr. Henry

The numbness in your hands sounds somewhat like carpal tunnel syndrome which is due to nerve compression and generally not related to either HIV or your HIV medications. The diffuse muscle pains you describe are rarely caused by your particular HIV regimen. A thorough muscle/nerve/joint evaluation with examination and blood tests is important to try and pin down what is going on and thus offer suggestions for treatment. KH



Previous
Dangers of Sun Exposure
Next
Ozone for HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement